MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG; BUR, EAR, NOSE AND THROAT
Model Number 1884004
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The healthcare provider (hcp) reported via a manufacturer representative that the tip of the blade was broken during the procedure.There was no patient impact or injury.
 
Additional Manufacturer Narrative
Analysis found that visually, the distal tip of the inner cutter broke off which would have resulted in the reported event.The breakage occurred at the first proximal tooth valley.The portion that broke off measured approximately 0.24¿ in length.The outer assembly was deformed in such a way that indicates the inner blade teeth impacted the outer teeth at the 4th proximal valley while moving in a cw direction which resulted in the observed break.The expanded tip outside diameter had a machined / turned finish.There was a bend in the inner shaft approximately 5/8¿ from the inner hub and there was deformation of the locking area; this is typical of excess pressure being applied while in the handpiece however there was no abrasions on the shaft where the bend was therefore the damage most likely occurred after the tip had broken and not while in use.There was uneven wear at the cutting tip which may indicate an interference fit between the inner and outer assemblies at the tip.A review of the xpi indicates production shall rotate the cutter assembly to verify that there is no resistance or unusual grinding noises.Additionally, there are checks for damage to the assemblies and components throughout the manufacturing process.The inner cutter and outer tube are supplier manufactured; additional components are installed for the final assembled by medtronic at the jacksonville and juncos manufacturing sites.Fdm 4114, fdr 3221 and fdc 67 are no longer applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key8350987
Report Number3004209178-2019-03527
Device Sequence Number19390382
Product Code EQJ
UDI-Device Identifier00681490047456
UDI-Public00681490047456
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2026
Device Model Number1884004
Device Catalogue Number1884004
Device Lot NumberHG2QBWD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1